Nicolau syndrome and perforator vessels: a new viewpoint for an old problem


Okan G., Canter H. I.

CUTANEOUS AND OCULAR TOXICOLOGY, vol.29, no.1, pp.70-72, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 29 Issue: 1
  • Publication Date: 2010
  • Doi Number: 10.3109/15569520903496753
  • Title of Journal : CUTANEOUS AND OCULAR TOXICOLOGY
  • Page Numbers: pp.70-72

Abstract

Nicolau syndrome is rare cutaneous adverse reaction following injection of various drugs. The disease has been associated with almost all classes of medications, such as nonsteroidal anti-inflammatory drugs, local anesthetics, corticosteroids, antibiotics, vitamin B complexes, antihistamines, and vaccines. The most severe cases of this complication occur after injection of nonsteroidal anti-inflammatory drugs. Subcutaneous injection is an important factor in the pathogenesis of the syndrome. We report a case of Nicolau syndrome resulting from intramuscular injection of diclofenac and discuss some precautions to prevent this complication.